Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have acne. Leaving small holes all over the cheeks. Scars fading after medication. Face dull after stopping the medication. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi Doctor,
I used to have acne since my teenage and I have broken them randomly all over my face . Now the scars have gone, how ever it leaves small holes all over cheeks making my skin completely uneven. I have undergone medication for this under a dermatologist. I can see that the scars fade out and complexion gets better during the course of medication and on stopping of the medication it goes to the same dull complexion.I am currently not taking any medication. I would like to know how can I make these small holes even on my skin.Please advise
Posted Tue, 15 Oct 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 19 hours later
Brief Answer:
Acne scars

Detailed Answer:
Welcome to health care magic.
You seem to be having pitted scars of acne.There are a lot of treatments available to make it better. Basically there are three types of pimple scars. Ice pick, rolling and boxcar types. Depending upon what is the majority of scars that you have treatments vary. Can you upload a good resolution photo of your scars so that I can assess better.
Treatments available for it include Subcision, Derma roller ( Microneedling ) technique, Microdermabrasion, Ablative laser resurfacing, Non ablative laser, TCA CROSS etc. Get a consultation from a dermatologist who is experienced in cosmetology. He will assess your scars and plan treatment. You might need multiple sittings of different modalities of treatments for maximal benefit. You need to have patience because results will be gradual. After care instructions should be strictly followed and after procedure excessive sun exposure should be avoided.
But scar is a scar, your skin is never going to be baby smooth, but the pits will fill up and look much better.
Hope this helped
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor